MAUDE Adverse Event Report: 3M HEALTH CARE 3M RANGER(TM) HIGH FLOW BLOOD/FLUID DISPOSABLE SET; HIGH FLOW DISPOSABLE TUBING

3M HEALTH CARE 3M RANGER(TM) HIGH FLOW BLOOD/FLUID DISPOSABLE SET; HIGH FLOW DISPOSABLE TUBING
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No information was provided.No staff or patient injury occurred.Reporter's occupation was not provided.The sample was not returned for evaluation.3m was unable to verify the leak location and the identify the root cause without the sample.Based on the problem reported, the probable cause of the leak is over-pressurization with the hand pump.The product ifu states the following: caution · do not exceed 300mmhg pressure.3m will continue to monitor.
 
Event or Problem Description
A hospital employee alleged a 3m¿ ranger¿ high flow disposable set (model 24365) leaked rbc fluid near the bubble trap during administration on (b)(6) 2019.A peripheral iv was used for the infusion.A baxter y-type blood/solution set with a large standard blood filter and pressure pump was used to apply manual/hand pressure.The anesthesia team reportedly became contaminated.The procedure was reportedly delayed due to the removal and replacement of the blood warming and transfusion components.No patient or staff injury was alleged.
 
Additional Manufacturer Narrative
Results and conclusion codes updated to reflect analysis findings.Additional code added to method section.The returned sample was evaluated.A leak was verified at the inlet port of the heat exchanger.Product lot, hw8284, was produced prior to implementation of corrective action.

Brand Name
3M RANGER(TM) HIGH FLOW BLOOD/FLUID DISPOSABLE SET
Common Device Name
HIGH FLOW DISPOSABLE TUBING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key9244372
Report Number2110898-2019-00124
Device Sequence Number13565079
Product Code BSB
UDI-Device Identifier00707387781460
UDI-Public00707387781460
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K973741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number24365
Device Lot NumberHW8255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1